How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrThomasMD Your Own Question
DrThomasMD
DrThomasMD, Doctor (MD)
Category: Health
Satisfied Customers: 63757
Experience:  Practice Director
24257177
Type Your Health Question Here...
DrThomasMD is online now
A new question is answered every 9 seconds

I am currently taking .112 mg of levothyroxine and xanax as

Customer Question

I am currently taking .112 mg of levothyroxine and xanax as needed. For the last 3 and half months I have been having sinus infection like symptoms but my ent says everything looks fine. I also have been having spells that last anywhere from a couple hours to all day where my anxiety is super high, my legs feel weak and sore, I feel lightheaded, dizzy out of it and general flu like symptoms, and I will get times where it feels like the wind was knocked out of me and my heart will feel like it's pounding for about 30 sec to one minuet. My dr says it could be from my levo and changed me to synthroid but I went back after a week of no change but worse side effects. My TSH levels went from .27 where I felt great to .97 with no change in dosage ( this was before the synthroid switch) where I started having problems but i don't know if they are related. My question is which doc should I be seeing, I have been referred to all kinds
Submitted: 5 years ago.
Category: Health
Expert:  A. Schuyler, NP replied 5 years ago.

Hello,

Welcome to Just Answer and thanks for your question. It takes longer than a week to see what effect a change in thyroid medication will make in TSH levels. However, your TSH levels historically are on the low side of normal (the hyperthyroid side indicating too much thryoid supplement). Normal levels are 0.30 to 3.00. Most people feel best somewhere in the mid-line of that range. Too much supplement will increase anxiety, nervousness, muscle weakness, palpitations, fast and/or irregular heartbeat, etc. I would suggest you see your endocrinologist. S/he may want to try you on a slightly lower dose (100 mcg) for about 3 weeks and then measure TSH and free T4 again.

 

Customer: replied 5 years ago.
I felt fine when my levels were at .27,I lived a normal life for about 2 years. then when I started having these problems I went to my doctor and he tested my levels and that's when we noticed the drop to .97. I quit taking the synthroid because I was unable to sleep, irratable, the anxiety got worse, I just didn't feel right and I was angry. I had alot of infections right before the drop (abcess in tooth, abcess in face and sinus infection. My vita b12 levels are 382 and vita d is at 34 now too
Expert:  A. Schuyler, NP replied 5 years ago.

An endocrinologist is still the doctor to see. Certainly irritability (anger) is one cardinal sign of too much thyroid hormone. There is no way we will be able to sort this out online though. You are going to need some blood tests and juggling of medications. I know that's a pain because it takes at least 3 weeks before it makes any sense to do the next blood test after a medication change. An endocrinologist is the specialist who can check all your hormone levels though and get you sorted out completely.

 

 

Customer: replied 5 years ago.
Relist: Answer quality.
problems didn't start untill AFTER my levels went from .27 to .97
Expert:  DrThomasMD replied 5 years ago.
Hello
As it turns out the dose has to be adjusted individually
i have had patients do well at .3
Some at 2
irritability can happen with too much or too little
some patients do better on armour, some on mixed dosing of T4T3 and some on levothyroxine/synthroid.

So you might well need a slight increase in dose. But you do need to see an endocrinologist.

good luck

Let me know if you have further questions

Please click accept to give answer credit and compensation. Come back if needed. Bonuses and positive feedback most helpful. Answers for informational purposes only, not to replace your physician advice or visit.

Customer: replied 5 years ago.
Maybe I worded this wrong, I was doing fine and living life well and productive at .27 tsh for 2 years, then I started having a bunch of problems, where my legs are sore and weak feet are numb and uncomfortable, dizziness, faintness, pressure in head all over feeling of unwell and flu like symptoms from time to time I will get a burst of breathlessness followed by palpatations that last 30 sec to 1 minuet then I feel completley wiped out I have no energy no drive can't work out cause body is sore and if i do I'm sore for several days after anxiety is through the roof and this will come out of nowhere sometimes it last all day then I'm fine sometimes only for a few hours. then after going to the dr I find my tsh has went to .97 my vita b12 is 382 vita d is 34 and I have lost 15 lbs from inablity to eat properly. so for 2 years of being fine at .27 what caused all of this. Do i need a nuerologist for the head and leg problems
Expert:  DrThomasMD replied 5 years ago.
This is much more a picture of hyperthyroid as the other expert told you.
I am going to opt out of the question so other experts can help you;.
so hang on
good luck
Customer: replied 5 years ago.
Thank you. I am just having a hard time seeing how levels at .27 make me feel ok but normal levels .97 are causing all these problems and why did the drop in levels happen.
Expert:  DrThomasMD replied 5 years ago.
needs can change
don't post or it locks back to me